MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE
Model Number 420275-03
Medical Device Problem Codes Break (1069); Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the harmonic ace instrument had a product breakage.A backup instrument of the same kind was used to complete the procedure with no patient harm.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: before use, the staff had checked the accessories and equipment.No debris fell into the patient's body during the procedure.The relevant accessories were new, the surgeon has extensive experience, and there is no improper operation during use.The removal process was smooth, and broken instrument can be returned.The harmonic ace instrument involved in this reported event has been received for failure analysis testing.However, as of the date of this report, the investigation is still in progress.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The harmonic ace instrument was analyzed and the instrument failed to rotate during manual articulation.The instrument was found to have corrosion on the gear, helical roll input assembly.The debris in the gears prevents operation.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19925731
Report Number2955842-2024-17889
Device Sequence Number2725380
Product Code NAY
UDI-Device Identifier00886874111765
UDI-Public(01)00886874111765(10)K10230818
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420275-03
Device Catalogue Number420275
Device Lot NumberK10230818 613
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2024
Supplement Date Received by Manufacturer08/08/2024
10/02/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/06/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose